MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN SLIDE PROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN SLIDE PROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 490410
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.E.1.Initial reporter phone #: (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd prepstain slide processor the centrifuge dampers are worn and the instrument lid does not stay open.There was no patient impact nor erroneous results reported.The following information was provided by the initial reporter: "the reported failure mode reports that the dampers are worn and the instrument lid does not stay open.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: complaint reports lid failure on centrifuge associated with prepmate (catalog number 490410) serial number (b)(6).Complaint alleges centrifuge lid gas springs failure, no support for the lid to stay open.Customer advised no one was hurt or injured.Service replaced the gas springs on the centrifuge and post intervention the centrifuge was operating normally.Root cause attributed to faulty lid gas springs.This complaint is a confirmed failure of the instrument based on the service investigation.Dhr review is not required because the part that allegedly failed is not tested as part of the manufacturing process but is shipped separately and tested during installation.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "centrifuge.".
 
Event or Problem Description

Brand Name
BD PREPSTAIN SLIDE PROCESSOR
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17234770
Report Number1119779-2023-00725
Device Sequence Number12646357
Product Code MKQ
UDI-Device Identifier00382904904104
UDI-Public00382904904104
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number490410
Device Catalogue Number490410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown